A woman in her 50s with a history of intravenous drug use and hepatitis C was admitted with a diagnosis of community-acquired pneumonia. Physical examination demonstrated violaceous plaques on her ears, fingertips, hands, elbows, and ankles. She reported recent injection use of cocaine, 2 days prior to admission. Urine toxicologic analysis detected cocaine, opiates, and amphetamines, and extended testing results were positive for levamisole. Antinuclear antibodies were present at a titer of 1:40, and both antineutrophil cytoplasmic antibodies (ANCAs) (antiproteinase 3 at 63.5 chemiluminescence [CU] units [reference, <20 CU]) and antimyeloperoxidase antibodies (31.1 CU [reference, <20 CU]) were present. Punch biopsy of an arm lesion demonstrated a leukocytoclastic vasculitis with small-vessel thrombosis, consistent with levamisole-associated vasculitis. On her second hospital day, she was noted to have an irregular heart rhythm on telemetry, and 12-lead telemetry electrocardiograms (ECGs) were reviewed (Figure 1 and Figure 2).
Hall PS, Nazer B, Lee RJ. Reversible High-Grade Atrioventricular Block Associated With Cocaine Use. JAMA Intern Med. 2015;175(12):1965–1967. doi:10.1001/jamainternmed.2015.5372
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: